Alert archive / Texas / Tornado Warnings in 2008
Tornado Warning 53, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Oct 6, 2008, 7:29 PM CDT for Freestone County, Limestone County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 6, 2008, 7:29 PM CDT (00:29 UTC)
- Expired
- Oct 6, 2008, 8:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Freestone County, TX, Limestone County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 125 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1452 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 854 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 6.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KFWD 070029
TORFWD
TXC161-293-070115-
/O.NEW.KFWD.TO.W.0053.081007T0029Z-081007T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
729 PM CDT MON OCT 6 2008
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN FREESTONE COUNTY IN NORTH CENTRAL TEXAS...
NORTH CENTRAL LIMESTONE COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 815 PM CDT
* AT 726 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
DEVELOPING TORNADO TWO MILES SOUTHEAST OF MEXIA...MOVING NORTHEAST
AT 28 MPH. ANOTHER VERY STRONG STORM WAS LOCATED THREE MILES NORTH
OF KIRVIN.
* THE TORNADO WILL BE NEAR...
STREETMAN BY 735 PM CDT...
SAINT ELMO BY 750 PM CDT...
TAKE COVER IN A BASEMENT...OR ON THE LOWEST FLOOR OF YOUR HOME IN AN
INTERIOR CLOSET OR BATHROOM. USE BLANKETS OR PILLOWS FOR COVER.
IN ADDITION TO TORNADOES...LARGE HAIL AND DAMAGING WINDS ARE LIKELY
WITH THESE STORMS.
THIS DEVELOPING TORNADO MAY BE OBSCURED BY RAIN. IF YOU WAIT UNTIL
THE TORNADO IS VISIBLE BEFORE TAKING COVER IT WILL BE TOO LATE
LAT...LON 3183 9599 3156 9651 3174 9664 3182 9648
3182 9646 3184 9644 3185 9640 3199 9612
3200 9609 3200 9608
TIME...MOT...LOC 0026Z 239DEG 24KT 3180 9635
$$
131 follow-up statement
000
WWUS54 KFWD 070050
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
750 PM CDT MON OCT 6 2008
TXC161-293-070115-
/O.CON.KFWD.TO.W.0053.000000T0000Z-081007T0115Z/
FREESTONE TX-LIMESTONE TX-
746 PM CDT MON OCT 6 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR NORTH
CENTRAL LIMESTONE AND NORTHERN FREESTONE COUNTIES...
AT 746 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
DEVELOPING TORNADO. THIS TORNADO WAS LOCATED 7 MILES SOUTHEAST OF
STREETMAN...MOVING NORTHEAST AT 28 MPH. ANOTHER STRONG STORM WAS
LOCATED 3 MILES SOUTHEAST OF KIRVIN.
THE TORNADO WILL BE NEAR...
STEWARDS MILL BY 800 PM CDT
YOUNG BY BY 810 PM CDT
TAKE COVER IN A BASEMENT...OR ON THE LOWEST FLOOR OF YOUR HOME IN AN
INTERIOR CLOSET OR BATHROOM. USE BLANKETS OR PILLOWS FOR COVER.
IN ADDITION TO TORNADOES, LARGE HAIL, DAMAGING WINDS, AND FREQUENT
LIGHTNING ARE LIKELY WITH THIS STORM.
THIS DEVELOPING TORNADO MAY BE OBSCURED BY RAIN. IF YOU WAIT UNTIL
THE TORNADO IS VISIBLE BEFORE TAKING COVER IT WILL BE TOO LATE
LAT...LON 3183 9599 3156 9651 3174 9664 3182 9648
3182 9646 3184 9644 3185 9640 3199 9612
3200 9609 3200 9608
TIME...MOT...LOC 0046Z 239DEG 24KT 3183 9619
$$
13What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Oct 6, 6:22 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Oct 6, 6:22 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 622 PM CDT MON OCT 6 2008 .AVIATION... 00Z TAFS TIMING OF SHRA/TSRA A BIT OF A CHALLENGE THROUGH THE LATE EVENING HOURS. EXPECT BEST CHANCE FOR PRECIP AT METRO SITES FROM 01 TO 03Z. OFF AND ON SHOWERS ARE EXPECTED NEAR THE WACO TERMINAL THROUGH MUCH OF THE NIGHT...AS SHOWERS DEVELOPING OVER THE HILL COUNTRY MOVE ACROSS CENTRAL TEXAS. COLD FRONT SHOULD PASS TAF SITES NEAR 11Z WITH GUSTY WINDS ACCOMPANYING THE FRONT AND PERSISTING THROUGH TUESDAY. ALSO EXPECT MVFR CIGS BEHIND THE FRONT THROUGH ABOUT 16 TO 17Z. THANKS FORT WORTH CWSU FOR COLLABORATION. && .PREV DISCUSSION... /ISSUED 300 PM CDT MON OCT 6 2008/ 300 PM UPPER LOW CENTERED OVER KANSAS THIS AFTERNOON. ASSOCIATED LIFT CURRENTLY OVER NORTH TEXAS SHOULD BE MOVING EAST OF THE AREA BEFORE NOON TOMORROW. HAVE LIKELY POPS IN THE SOUTH THROUGH NORTHEAST THIS EVENING...BECOMING JUST A BIT OF LINGERING POPS OVER THE FAR EAST AFTER SUNRISE. KEPT THE SHOWERS AND THUNDERSTORM WORDING FOR EVENING...THEN EXPECT PRIMARILY SHOWERS WITH POSSIBLE ISOLATED THUNDER AFTER MIDNIGHT. COLD FRONT SHOULD ENTER NORTHWEST ZONES JUST AFTER MIDNIGHT...AND SWEEP ON THROUGH THE SOUTHEAST ZONES BY EARLY AFTERNOON. IN THE EXTENDED...12Z ECMWF RUN LOOKS VERY SIMILAR TO PREVIOUS 00Z ECMWF. 12Z GFS IS A MAJOR DEPARTURE FROM PREVIOUS GFS RUN. BOT MODELS AGREE THAT DEEP UPPER LOW ENTERS GREAT BASIN SATURDAY...AND ECMWF THEN MOVES IT NORTHEAST INTO UPPER PLAINS BY MONDAY MORNING. OLD GFS BROUGHT UPPER LOW OVER THE TX/OK PANHANDLE BY MONDAY...NEW GFS SENDS IT OVER NEBRASKA. WITH SO MUCH UNCERTAINTY AND LACK OF RUN TO RUN CONTINUITY FROM THE GFS...HAVE NOT CHANGED PREVIOUS EXTENDED FORECAST WHICH WAS BASED MORE ON THE ECMWF. ONLY DEPARTURE FROM ECMWF IS THAT TEMPERATURES OVER THE WEEKEND WERE MODERATED A BIT FOR CLOUD COVER AND CHANCE PRECIPITATION. 84 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 62 81 55 86 57 / 60 10 5 0 0 WACO, TX 65 83 56 84 57 / 60 10 5 0 0 PARIS, TX 62 76 52 81 51 / 80 20 5 0 0 DENTON, TX 59 79 49 84 52 / 50 5 5 0 0 MCKINNEY, TX 60 81 48 84 51 / 70 10 5 0 0 DALLAS, TX 63 79 58 86 60 / 60 10 5 0 0 TERRELL, TX 64 78 53 83 54 / 70 10 5 0 0 CORSICANA, TX 62 83 54 85 56 / 70 10 5 0 0 TEMPLE, TX 65 84 54 85 56 / 60 10 5 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Oct 6, 4:40 PM CDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 440 PM CDT MON OCT 6 2008 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-071200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 440 PM CDT MON OCT 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT. SOME STORMS THIS AFTERNOON AND EARLY EVENING MAY BE SEVERE WITH LARGE HAIL AND WINDS TO 60 MPH. FREQUENT CLOUD TO GROUND LIGHTNING MAY ALSO ACCOMPANY THE STORMS. ADDITIONAL STORMS WILL LINGER OVER NORTH TEXAS AFTER MIDNIGHT WITH CLOUD TO GROUND LIGHTNING THE MAIN HAZARD. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED STORMS WILL BE POSSIBLE ALONG AND EAST OF A PARIS TO CENTERVILLE LINE TUESDAY MORNING. OTHERWISE...STORMS WILL BE POSSIBLE AGAIN SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED SOUTH OF INTERSTATE 20.
In the hours before
Special weather statement, Oct 6, 6:04 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
604 PM CDT MON OCT 6 2008
TXZ116-062330-
PALO PINTO TX-
604 PM CDT MON OCT 6 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
PALO PINTO COUNTY
AT 604 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL FROM 5 MILES WEST OF
GRAFORD...TO 12 MILES NORTH OF STRAWN...OR 22 MILES WEST OF MINERAL
WELLS...MOVING NORTHEAST AT 23 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE GRAFORD AND MINERAL WELLS.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 45 MPH CAN BE EXPECTED FROM THESE STORMS.
IF ANY OF THESE STORMS INTENSIFIES...A SEVERE WEATHER WARNING MAY BE
NEEDED.
LAT...LON 3294 9848 3301 9805 3298 9805 3276 9808
3258 9856
TIME...MOT...LOC 2304Z 244DEG 20KT 3274 9842Special weather statement, Oct 6, 6:29 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 629 PM CDT MON OCT 6 2008 TXZ116-117-070000- PALO PINTO TX-PARKER TX- 629 PM CDT MON OCT 6 2008 ...SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL PALO PINTO COUNTY NORTHWESTERN PARKER COUNTY AT 629 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 9 MILES WEST OF MINERAL WELLS...MOVING EAST AT 33 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE COOL...GRAFORD...MINERAL WELLS AND MINERAL WELLS STATE PARK. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 45 MPH CAN BE EXPECTED FROM THIS STORM. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. LAT...LON 3300 9780 3278 9777 3275 9830 3293 9833 TIME...MOT...LOC 2329Z 263DEG 29KT 3285 9820
Local storm report, Oct 6, 6:53 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
653 PM CDT MON OCT 06 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM TSTM WND GST 4 W MEXIA 31.68N 96.55W
10/06/2008 E60 MPH LIMESTONE TX AMATEUR RADIO
WIND GUSTS TO 60 MPH FLOWING INTO STORM WEST OF MEXIASpecial weather statement, Oct 6, 7:09 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
709 PM CDT MON OCT 6 2008
TXZ117-070045-
PARKER TX-
709 PM CDT MON OCT 6 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN PARKER COUNTY
AT 709 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES NORTH OF WEATHERFORD...MOVING EAST AT 27
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BRIAR...RENO AND SPRINGTOWN.
VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3299 9754 3281 9754 3281 9790 3298 9791
3300 9775 3300 9754
TIME...MOT...LOC 0009Z 266DEG 24KT 3290 9780Special weather statement, Oct 6, 7:25 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
725 PM CDT MON OCT 6 2008
TXZ102-117-118-070100-
WISE TX-PARKER TX-TARRANT TX-
725 PM CDT MON OCT 6 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN PARKER COUNTY
NORTHWESTERN TARRANT COUNTY
SOUTHERN WISE COUNTY
AT 725 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTH OF
BRIDGEPORT TO 7 MILES SOUTHWEST OF BRIAR TO 9 MILES SOUTHWEST OF
WEATHERFORD...MOVING EAST AT 24 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE ALEDO...ANNETTA...
AURORA...AZLE...BOYD...BRIAR...EAGLE MOUNTAIN...HUDSON OAKS...
LAKESIDE...PECAN ACRES...PELICAN BAY...RENO...SPRINGTOWN...
WEATHERFORD AND WILLOW PARK.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE
STORMS.
VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THESE
STORMS.
HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3312 9738 3300 9739 3299 9733 3267 9757
3261 9793 3291 9774 3310 9790 3322 9747
TIME...MOT...LOC 0025Z 252DEG 21KT 3306 9773 3294 9763
3266 9784Special weather statement, Oct 6, 7:25 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
725 PM CDT MON OCT 6 2008
TXZ102-117-118-070100-
WISE TX-PARKER TX-TARRANT TX-
725 PM CDT MON OCT 6 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN PARKER COUNTY
NORTHWESTERN TARRANT COUNTY
SOUTHERN WISE COUNTY
AT 725 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTH OF
BRIDGEPORT TO 7 MILES SOUTHWEST OF BRIAR TO 9 MILES SOUTHWEST OF
WEATHERFORD...MOVING EAST AT 24 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE ALEDO...ANNETTA...
AURORA...AZLE...BOYD...BRIAR...EAGLE MOUNTAIN...HUDSON OAKS...
LAKESIDE...PECAN ACRES...PELICAN BAY...RENO...SPRINGTOWN...
WEATHERFORD AND WILLOW PARK.
VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THESE
STORMS.
HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3312 9738 3300 9739 3299 9733 3267 9757
3261 9793 3291 9774 3310 9790 3322 9747
TIME...MOT...LOC 0025Z 252DEG 21KT 3306 9773 3294 9763
3266 9784The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 7:09 PM CDT | Special Weather Statement | FWD | Parker | 36 min |
| Oct 6, 7:15 PM CDT | Areal Flood Advisory | FWD | Freestone, Limestone | 3 hr |
| Oct 6, 7:19 PM CDT | Severe Thunderstorm Warning | FWD | Robertson | 32 min |
| Oct 6, 7:25 PM CDT | Special Weather Statement | FWD | Parker | 35 min |
| Oct 6, 7:48 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Wise | 42 min |
| Oct 6, 7:57 PM CDT | Tornado Warning | FWD | Leon, Robertson | 48 min |
| Oct 6, 8:07 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Freestone, Henderson | 53 min |
| Oct 6, 8:10 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Erath | 27 min |
| Oct 6, 8:16 PM CDT | Special Weather Statement | FWD | Mills | 29 min |
| Oct 6, 8:35 PM CDT | Tornado Warning | FWD | Anderson, Henderson | 40 min |
| Oct 6, 9:00 PM CDT | Tornado Warning | FWD | Freestone, Leon | 45 min |
| Oct 6, 9:02 PM CDT | Special Weather Statement | FWD | Hamilton | 28 min |
| Oct 6, 9:05 PM CDT | Special Weather Statement | FWD | Collin | 25 min |
| Oct 6, 9:08 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 37 min |
| Oct 6, 9:11 PM CDT | Tornado Warning | FWD | Anderson, Henderson | 19 min |
| Oct 6, 9:29 PM CDT | Special Weather Statement | FWD | Bosque, Somervell | 31 min |
| Oct 6, 9:46 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Leon | 59 min |
| Oct 6, 10:00 PM CDT | Special Weather Statement | FWD | Lampasas | 30 min |
| Oct 6, 10:04 PM CDT | Flash Flood Warning | FWD | Anderson, Henderson | 58 min |
| Oct 6, 11:54 PM CDT | Special Weather Statement | FWD | Navarro | 36 min |
| Oct 7, 1:10 AM CDT | Special Weather Statement | FWD | Henderson, Van Zandt | 35 min |
| Oct 7, 6:26 AM CDT | Wind Advisory | FWD | Bell, Bosque, Collin, Comanche, Cooke, Coryell and 23 more | 12 hr |
Nearby
Tornado Warnings in Texas, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.